I was started on 10mg of escitalopram for anxiety and depression. Have been taking it for three weeks now, I found the 1st week very hard, with no appetite, sleep issues and had a anxiety attack that lasted all day, after a week and a half I really started to feel better, eating, more energy and feeling almost normal, however for the last 5 days I have been feeling bad again. Not sleeping, no appetite and really lacking motivation, is this up and down normally? Had anyone else experience it? Thanks.
Because it can take up to 6-8 weeks for your metabolism to fully adjust to your new medication some ups and downs are not uncommon... we call it the "roller coaster" effect. It's good that you were feeling some significant improvements which means the drug is beginning to take effect.
Still, you should let your health care provider know that you're having a bad spell and get her/his advice. Maybe a dosage adjustment might help or maybe it's just a matter of giving it a little more time until this improves.
Best regards and I hope you're feeling better quickly.
after taking Escitalopram for a month, now I have long qt, arrhythmias, it is the worst medicine
Yes, this response is totally normal IMHO. As much as we wish the symptoms would resolve in a linear fashion, that is not the reality of what happens. I've been dealing with serious depression and anxiety for 15+ years and escitalopram has been by far the best medication I've been on. Try not to let your anxiety "ramp up" your negative symptoms (I know that is what I always do/did). Hang in there, and as noted, talk to your Dr. if this continues. I will say that going up on the dose never ever helped me, but we are all different. I also found taking something (e.g. klonopin) for anxiety for a short while really is helpful for anxiety in the early stages, as well as sleep! Hope this helps...
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.